Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 11, 2011, 9:46 PM CDT for 4 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 9:46 PM CDT (02:46 UTC)
- Expired
- Jul 11, 2011, 10:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 115 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS54 KAMA 120246
SVRAMA
TXC087-129-179-483-120345-
/O.NEW.KAMA.SV.W.0046.110712T0246Z-110712T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1045 PM CDT
* AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF QUAIL...OR ABOUT
9 MILES NORTHEAST OF MEMPHIS...MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOZIER...
QUAIL...
LELA...
TWITTY...
SHAMROCK...
SAMNORWOOD...
KELLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3478 10064 3546 10053 3541 10011 3474 10037
3474 10057
TIME...MOT...LOC 0246Z 198DEG 35KT 3487 10045
$$
CLK2 follow-up statements
136 WWUS54 KAMA 120309 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1009 PM CDT MON JUL 11 2011 TXC087-129-179-483-120345- /O.CON.KAMA.SV.W.0046.000000T0000Z-110712T0345Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 1009 PM CDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN COLLINGSWORTH...SOUTHERN WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR QUAIL...OR ABOUT 11 MILES NORTHWEST OF WELLINGTON...MOVING NORTH AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KELLERVILLE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3488 10032 3497 10061 3546 10053 3541 10011 TIME...MOT...LOC 0309Z 198DEG 35KT 3500 10034 $$ CLK
871 WWUS54 KAMA 120337 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1037 PM CDT MON JUL 11 2011 TXC087-129-179-483-120347- /O.EXP.KAMA.SV.W.0046.000000T0000Z-110712T0345Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 1037 PM CDT MON JUL 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLINGSWORTH... SOUTHERN WHEELER...EXTREME SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES WILL EXPIRE AT 1045 PM CDT... AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3488 10032 3497 10061 3546 10053 3541 10011 TIME...MOT...LOC 0337Z 198DEG 35KT 3526 10023 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:44 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 11, 6:44 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT MON JUL 11 2011 .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS WILL EXPAND THROUGH AT LEAST THE FIRST COUPLE OF HOURS OF THE FORECAST AND INCLUDED CB REMARKS AT ALL FORECAST POINTS. THE MAIN HAZARD FROM THE STORMS WILL BE SUDDEN DOWNPOURS WHICH WILL AFFECT VISIBILITIES. A FEW STORMS MAY ALSO PRODUCE GUSTY WINDS. VFR CONDITIONS SHOULD PREVAIL. AS THE UPPER LOW OVER THE PANHANDLES SPINS AWAY TO NORTHEAST...WINDS SHOULD VEER TO THE SOUTHWEST TUESDAY MORNING AND BECOME GUSTY. RTW && .PREV DISCUSSION... /ISSUED 354 PM CDT MON JUL 11 2011/ DISCUSSION... TUTT LOW IS RAPIDLY MOVG INTO THE SRN AND ERN TX PNHDL AS OF THIS WRITING. SHOWERS AND TSTMS ARE BEGINNING TO DEVELOP ACROSS THIS PART OF THE FCST AREA. HAVE KEPT 20 POPS IN FOR THIS EVENING AREAWIDE AND WORDED THE ZONES IN TERMS OF AREAL QUALIFIERS. THIS TUTT LOW IS MOVG FAST ENUF THAT IT SHOULD BE N AND E OF THE PNHDLS BY ABOUT MIDDAY TUESDAY. ATTENTION WILL THEN TURN TO MOISTURE AXIS COURTESY OF SW US MONSOON CIRCULATION. AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE SLIDES A BIT MORE TO THE E OF THE AREA AND WRN US TROF NUDGES INLAND AT THE SAME TIME...THE MOISTURE PLUME WILL ALSO GET SHUNTED EWD AS UPPER WINDS TURN TO THE SW. THIS WILL TEMPORARILY PUT MUCH OF ERN HALF OF NM AND W TX IN THIS MOISTURE AXIS. AS A RESULT...EXPECT ANY TSTMS THAT FORM OVER ERN NM TO MAKE SOME PROGRESS INTO AT LEAST WRN OR NWRN HALF OF THE FCST AREA FOR TUESDAY AFTERNOON AND NIGHT. HAVE RETAINED THE SLGT CHC POPS FOR THIS PARTICULAR AREA DURG THAT TIME PERIOD. THIS OVERALL SAME PATTERN WILL CONTINUE INTO WED NIGHT AS WELL...AND HAVE KEPT SLGT CHC POPS FOR WRN ZONES TO ACCOUNT FOR ANY STORMS THAT DRIFT INTO THAT AREA. ALL MODELS AGREE THAT THE UPPER LEVEL RIDGE WILL RETROGRADE WWD TOWARDS CNTRL PLAINS STATES LATE THIS WEEK THRU THE WEEKEND. AS THIS HAPPENS...MOISTURE AXIS WILL SHIFT BACK TO THE W AND BE CENTERED MORE OVER AZ AND WRN HALF OF NM ONCE AGAIN. PNHDLS WILL BE UNDER THE INFULENCE OF THE UPPER RIDGE FOR THE LATTER PART OF THIS WEEK INTO THE WEEKEND AT LEAST WITH A RETURN TO DRIER WX AND ABV SEASONAL TEMPS ANTICIPATED AGAIN. OVERALL...PREVIOUS FCST PCKG HAS ALL THE ABOVE COVERED NICELY AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT FOR MUCH OF THIS WEEK WILL PRECLUDE BOTH ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS THROUGH AT LEAST FRIDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/05
Hazardous weather outlook, Jul 11, 3:43 PM CDT, 6 hours 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON JUL 11 2011 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...PRODUCING BRIEF GUSTY WINDS...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, Jul 11, 5:23 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT MON JUL 11 2011 TXZ009-112245- ROBERTS TX- 523 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ROBERTS COUNTY. AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ROBERTS COUNTY...OR ABOUT 7 MILES NORTH OF PAMPA...MOVING NORTH AT 15 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RTW
Special weather statement, Jul 11, 6:28 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT MON JUL 11 2011 TXZ019-020-120000- DONLEY TX-COLLINGSWORTH TX- 628 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS AND BRIEF HEAVY DOWNPOURS. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS. JACKSON
Local storm report, Jul 11, 8:24 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 S UMBARGER 34.93N 102.11W
07/11/2011 E1.00 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1100338
RTWSpecial weather statement, Jul 11, 9:04 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 904 PM CDT MON JUL 11 2011 TXZ014-015-019-020-120230- DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 904 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR COLLINGSWORTH... WHEELER...GRAY AND DONLEY COUNTIES. AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF MCLEAN...OR ABOUT 21 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
Local storm report, Jul 11, 9:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 N UMBARGER 34.97N 102.11W
07/11/2011 E1.00 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1100339
KRAUSEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:21 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 39 min |
| Jul 11, 9:40 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.